Alert archive / New Jersey / Coastal Flood Advisories in 2016
Coastal Flood Advisory 18, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood advisory at Aug 2, 2016, 3:27 PM EDT for 7 counties in New Jersey. It took effect at Aug 2, 2016, 7:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2016, 3:27 PM EDT (19:27 UTC)
- In effect from
- Aug 2, 2016, 7:00 PM EDT
- Expired
- Aug 2, 2016, 10:38 PM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Cumberland County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 25 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Aug 1, 6:26 PM EDT, 21 hours 1 minute earlier.
Area forecast discussion, Aug 1, 6:26 PM EDT, 21 hours 1 minute before
Area Forecast Discussion
National Weather Service Mount Holly NJ
626 PM EDT MON AUG 1 2016
.SYNOPSIS...
Beginning tomorrow, high pressure builds over our region and stays
through Wednesday before shifting off shore on Thursday. A cold
front is expected to slide through our region Friday night into
Saturday. Behind that, a surface high pressure is expected to build
near the region early next week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A few strong to severe thunderstorms fired up over our Delmarva
counties late this afternoon...and two of these storms remain
quite strong at press time...one in Talbot County and another in
Sussex County DE. At the other end of our CWA...a strong
thunderstorm persists in western Carbon County. The wind fields
with the Carbon County thunderstorm were not all that
impressive...so it appears heave rain may be the primary
problem...along with lightning. The intensity of these storms
should wane as the nighttime hours approach...but others may pop
up in the unstable air. Will need to keep an eye on the situation
through the evening hours. Only minor adjustments were made to the
grids for this early evening update.
...Previous Near-Term discussion below...
The big picture hasn't changed much since yesterday with sct
showers and tstms again developing in the heat of the afternoon.
Areas across nrn/central nj...with the marine layer in place...are
not heating as much...But activity will develop there later today
and continue into the early overnight. There is still an
opportunity for heavy rainfall with the convection...so we will
continue the Flash Flood Watch into the overnight. PWAT values are
over 2 inches so local rainfall amounts over 2-3 inches are
possible across the Watch areas. A short wave will proceed across
the Nrn areas tonight which will likely trigger more showers
later.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
The short wave trough will be moving away Tue morning and weak high
pressure will be building in from the north. Drier and a bit cooler
air will arrive from the north and spread southward thru the day. We
will have some small chc pops early...then dry things out for the
afternoon. Afternoon high temps will be in the upper 70s across the
north and range up into the mid 80s over Delmarva. Humidity levels
will drop up north and begin to trend down across Delmarva...it may
end up feeling uncomfortable over these areas until later Tue.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Tuesday night through Thursday...Surface high builds down from the
north before shifting off shore. As a result, our region should
have a mostly dry and relatively cool period. A few models are
depicting showers and thunderstorms on the periphery of the
surface high as it builds south on Wednesday. However, I kept the
forecast dry as it seems unlikely given the expected subsidence
associated with the upper level ridge sliding east. Temperature
wise, we should be near or even slightly below normal, with a
gradual warming trend as the upper level ridge builds closer.
Additionally, southerly return flow could develop as early as
Thursday resulting in increasing humidity.
Friday and Saturday...With the surface high off shore, attention
turns to the cold front which should be sliding south through the
region either late Friday night or during the day Saturday. Both
the GFS and ECMWF continue to depict the front sliding south of
the region before stalling, which would be unusual but not
unprecedented for early August.
Sunday and Monday...in the wake of the cold front another surface
high should build towards the region which should lead to another
period of relatively benign weather.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
The onshore flow and overall moist lower layers of the atmosphere
has resulted in an abundance of low clouds and light fog across the
area today. Satellite images show that clearing tried to burn off
the clouds around the wrn/srn areas...but overall poor conditions
prevailed much of the day. We could see some improvement and breaks
later this afternoon...but showers and sct tstms will dot the taf
landscape too. We will have VCSH/VCTS wording for now, and use amds
when things get more certain. Winds overall will be light mostly
from the E or NE. Tonight...Lower cigs and more fog expected
according to the guidance...we will follow along tending things
towards the previous TAFS too. Slow improvement in conditions Tue.
Outlook...
Tuesday night through Friday...mostly VFR conditions expected.
Friday night and Saturday...chance for MVFR and even IFR
conditions with showers and thunderstorms.
&&
.MARINE...
Winds increased a little earlier...but have since diminished. Seas
increased to between 4 and 5 ft at 44025/44066 for an hour or two
earlier...but have been falling since. Conditions should remain sub-
sca tonight. Local higher winds and seas around any tstm however.
Tue...Winds and seas will increase...possibly to SCA conditions by
afternoon...we will hold the flag for now with confid in SCA
occurring not too high attm. Sca showers/tstms tonight will diminish
Tue morning over the waters.
Outlook...
Tuesday night through Friday...winds and seas should stay below
sca criteria, though a few gusts above 20 kts are possible Tuesday
night and Wednesday.
Saturday...seas will increase to near 5 ft...though confidence is
low if SCA criteria will be reached.
&&
.TIDES/COASTAL FLOODING...
With an onshore flow and the new moon on Tuesday, the high tide
cycle in the evenings (today, Tuesday, and Wednesday) could get
close to minor flood criteria. At this time however, the levels
are not anticipated to reach the threshold for advisory issuance.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 6 AM EDT Tuesday for PAZ054-055-
060>062-103>106.
NJ...Flash Flood Watch until 6 AM EDT Tuesday for NJZ001-007>010-
012>015.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...Johnson
Near Term...Miketta
Short Term...O'Hara
Long Term...Johnson
Aviation...Johnson/O'Hara
Marine...Johnson/O'Hara
Tides/Coastal Flooding...Hazardous weather outlook, Aug 1, 3:30 PM EDT, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 PM EDT MON AUG 1 2016 NJZ001-007>010-012-013-015-PAZ054-055-060>062-103>106-021930- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 330 PM EDT MON AUG 1 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016>025-027-PAZ070-071-101-102- 021930- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- 330 PM EDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAIN...LEADING TO LOCALIZED FLOODING ESPECIALLY IN POOR DRAINAGE AREAS IS POSSIBLE WITH SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ026-021930- COASTAL OCEAN- 330 PM EDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAIN...LEADING TO LOCALIZED FLOODING ESPECIALLY IN POOR DRAINAGE AREAS IS POSSIBLE WITH SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-021930- EASTERN MONMOUTH- 330 PM EDT MON AUG 1 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-021930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 330 PM EDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:09 PM EDT | Special Weather Statement | PHI | Berks | 81 min |
| Aug 1, 9:12 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 48 min |
| Aug 1, 9:48 PM EDT | Areal Flood Advisory | PHI | Berks | 4 hr |
| Aug 1, 10:00 PM EDT | Special Weather Statement | PHI | Berks | 90 min |
Nearby
Coastal Flood Advisories in New Jersey, 2016Every coastal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.